Hi,

I was wondering if anyone whose son is on an ADHD or mood stabilizer type medication would be willing to share their experience. We have been struggling with our son's
behavior for several years now and recently had a neuropsych evaluation done. He
was diagnosed with ADHD, cognitive disorder and expressive language disorder.


Our primary concerns are his irritability, extreme emotional reactions, low frustration tolerance, impulsivity and his rigid thinking. He has been on Deflazacort, but he really had most of these behaviors prior to beginning it. I know that these types of behaviors can be common for some boys with DMD. The neuropsychologist has suggested we might give medication a try.  

Although we are hesitant to resort to more medication, we just want to do what’s best for him and think we need to explore our options. He is a delightful child, but we would love to see him a little happier and less high strung. If anybody would be willing to share their experiences or particular medications that may have helped these types of behaviors, I would greatly appreciate any insight. I am talking with his pediatrician next week, but I would love to hear any experiences from people here. Thanks in advance for any help! 

Views: 2046

Reply to This

Replies to This Discussion

Hi April,

You have just described my almost 8 yr old son.  He is a mess, cute and funny but extremely high strung and anxious.  He is on Prednisone since age 3.5 yrs.  We did switch him to Deflazacort at one point because we heard behaviors were less on it.  The opposite was true for him.  So we went back to Prednisone.  We tried multiple ADHD drugs and they either made things worse, or they made him so depressed we were sure if he were able to understand suicide he would have been suicidal.  So we stopped all ADHD drugs and decided to live with it.  He became more and more anxious and school was a nightmare.  So we decided to pull him out of school and do cyber school at home.  We sought a new psychiatrist who is treating the anxiety with a drug called Buspirone which helps.  It is supposed to help with ADHD though not what it is designed for.  I don't see much difference ADHD wise but he is happier and we are working on behaviors. He is doing famously with cyber school seems less threatened and although complains and does not want to do the school work he is doing it and learning for the first time.

Our son is also pretty immature for his age, is this true for your son as well?

I hope you have found help for him, it is bad enough to have this horrible disease but to be unhappy and out of control on top of it is heartbreaking.

Hope this helped.

Joni

Hi everyone,

I would love to hear if there is anyone with older sons who has had all these symptoms below as a child but is now over 20. 3 weeks  ago from no where,my son started with hallucinations and real paranoid experiences: the symptoms we're so bad that he was convinced he was dying. After admitted him into high care, the psychiatrist  put him on respidone and he became completely catatonic.  He has been in a state where he doesn't talk, read, watch tv,interact and go on his computer. The doctors removed him slowly off the tablets to reduce this state but when they do he starts hallucinating and becomes paranoid. The have now put him onto another drug and his paranoia has subsided but he is still doing nothing and I mean nothing all day long.  Has anyone had any experience with theses types of meds before or if there is certain drugs that our sons should stay away from. My son is under a psychiatrist however they have never had experiences with duchenne.

Kind regards maxine

Maxine - I am sorry that your son is having so many problems. I am happy to talk with you off line about all the details of this? Feel free to email me Kathi@parentprojectmd.org if you think that might be helpful.

Maxine - 

i have discuessed this with a physician who is involved both in anesthesia and palliative care.  He researched this issue, and found that drugs that require cardiac surveillance (heart rate and rhythm, specifically the Q-T aspect of the EKG) in the general public, also require cardiac surveillance in patients who also have Duchenne. Patients who may be at increased risk for cardiac issues (rate and rhythm, specifically long Q-T syndrome) require increased surveillance.  Those are the only implications.  I hope that helps~

Kathi

Reply to Discussion

RSS

Need help using this community site? Visit Ning's Help Page.

Members

Events

© 2019   Created by PPMD.   Powered by

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service